Back to Ask the Diabetes Team Ask the Diabetes Team

From Halifax, Nova Scotia, Canada:

I am 18 years old. I've had Type 1 diabetes for approximately 18 months. I take N insulin in the morning and at before bed. I also take R insulin (sliding scale) in the morning and at supper. My blood sugar levels have risen above 13 mmol/l for the past two weeks. I am very concerned. Should I start to take R in the evening in addition to the N in an attempt to lower my blood sugar levels?


It sounds like you need to speak to your doctor right away. It is not uncommon for insulin requirments to increase significantly after initial stabilization due to further loss of your own production of insulin. If your blood sugar is high every day at the same time, rather than chasing down the high blood sugar with extra fast acting insulin, you should work with your own doctor to change your daily insulin regimen to try and avoid the high blood sugars.


Original posting 10 Nov 1998
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.